Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Not having periods for a long time. Started taking menoquil tablets. What to do? Looking for suggestion

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi Doctor,
I just started taking menoquil tablets to ease he symptoms and I still got ovaries but I have not having periods for a long time now.i have gone for a ultrasound scan and my ovaries were normal size but there was no activity regarding ovulation / periods.
Posted Tue, 28 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 46 minutes later
Thanks for the query.

usually menopause occurs around 45 to 50 years of age, but sometimes that can occur early also which is called premature menopause, if there is cessation of periods for 1 year then it can be said that menopause has occurred,

in menopause usually the function of ovary ceases and size decreases, the endometrial layer also gets thinned out,
but in early stages of menopause these changes may not be evident,

so, to confirm menopause you can consider below factors with your doctor's advice,
-if you are not having periods since one year,
-if urine or saliva test for FSH shows elevated levels( >25mIU/ml in perimenopause, >50mIU/ml in menopause),
-if salivary estrogen levels shows < 30,
-if having familial history of premature menopause,
then there is possibility for menopause.

the efficacy of menoquil tablets is told by manufacturers only, so before using any tablets consult gynecologist once and in case of proved menopause better to go for symptoms.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor